I am feeling suicidal and want to end it all…
Hi, I have had enough of HIV. I am feeling suicidal and want to end it all.
Is there anyone that you can talk to about how you are feeling? Although we can email each other privately if this would help, i-Base can only provide limited help compared to someone you can talk to in detail.
This could be a friend or family member, or to anyone at your clinic that could help.
If your HIV meds include the drug efavirenz then many of these feeling could be a side effect of the medicine. Efavirenz is included in Atripla and the many generic versions. Please look at the label if you are not sure and then contact your doctor urgently.
The side effects of efavirenz can easily worsen depression and make people feel like committing suicide. Often this is just the drug. Within a few days of switching to an alternative HIV drugs you might feel completely different.
If your HIV meds do not include efavirenz then it is still important to let your doctor know how you feel. Depression is still common and either counselling or other medication can make a big help. This might be related to other health conditions that you haven’t mentioned or difficulties that might not even be related to HIV.
Most countries also have a free helpline or phoneline such as the Samaritans which lets you can talk to someone anonymously. They are there to listen to all your current troubles and this can often make a big difference,
Phonelines in over 60 other countries are linked from this page.